Alert archive / Washington / Winter Storm Warnings in 2016
Winter Storm Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Jan 12, 2016, 8:52 AM PST. It took effect at Jan 12, 2016, 4:00 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2016, 8:52 AM PST (16:52 UTC)
- In effect from
- Jan 12, 2016, 4:00 PM PST
- Expired
- Jan 13, 2016, 10:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
083 WWUS46 KSEW 121652 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 852 AM PST TUE JAN 12 2016 WAZ569-130600- /O.UPG.KSEW.WS.A.0001.160113T0000Z-160113T1800Z/ /O.NEW.KSEW.WS.W.0001.160113T0000Z-160113T1800Z/ CASCADES OF PIERCE AND LEWIS COUNTIES- 852 AM PST TUE JAN 12 2016 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * ACCUMULATIONS...10 TO 18 INCHES ARE LIKELY. SNOWFALL RATES OF UP TO ONE INCH PER HOUR ARE POSSIBLE AT TIMES TONIGHT. * TIMING...SNOW WILL INCREASE LATE THIS AFTERNOON...THEN TRANSITION TO SNOW SHOWERS WEDNESDAY. * SNOW LEVELS...AROUND 4500 FEET. * MAIN IMPACTS...SNOW COVERED OR SLIPPERY ROADS AS WELL AS REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ567-568-130600- /O.UPG.KSEW.WS.A.0001.160113T0000Z-160113T1800Z/ /O.NEW.KSEW.WW.Y.0002.160113T0000Z-160113T1800Z/ CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- 852 AM PST TUE JAN 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * ACCUMULATIONS...6 TO 12 INCHES ARE LIKELY. A FEW HOURS OF FREEZING RAIN IS ALSO POSSIBLE IN THE PASSES LATE TONIGHT. * TIMING...SNOW WILL INCREASE LATE THIS AFTERNOON...THEN TRANSITION TO SNOW SHOWERS WEDNESDAY MORNING. * SNOW LEVELS...4000 TO 4500 FEET...EXCEPT NEAR THE SURFACE IN THE PASSES THROUGH TONIGHT. * MAIN IMPACTS...SNOW COVERED OR SLIPPERY ROADS AS WELL AS REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
040 WWUS46 KSEW 130458 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 858 PM PST TUE JAN 12 2016 WAZ567-568-131300- /O.UPG.KSEW.WW.Y.0002.000000T0000Z-160113T1800Z/ /O.EXA.KSEW.WS.W.0001.000000T0000Z-160113T1800Z/ CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- 858 PM PST TUE JAN 12 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * ACCUMULATIONS...10 TO 18 INCHES ARE LIKELY. * TIMING...HEAVY SNOW WILL CONTINUE TONIGHT THROUGH WEDNESDAY MORNING...THEN TRANSITION TO SNOW SHOWERS WEDNESDAY AFTERNOON. * SNOW LEVELS...4000 FEET...EXCEPT NEAR THE SURFACE IN THE PASSES THROUGH TONIGHT. * MAIN IMPACTS...SNOW COVERED OR SLIPPERY ROADS AS WELL AS REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ569-131300- /O.CON.KSEW.WS.W.0001.000000T0000Z-160113T1800Z/ CASCADES OF PIERCE AND LEWIS COUNTIES- 858 PM PST TUE JAN 12 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * ACCUMULATIONS...10 TO 18 INCHES ARE LIKELY. SNOWFALL RATES OF UP TO ONE INCH PER HOUR ARE POSSIBLE AT TIMES TONIGHT. * TIMING...HEAVY SNOW WILL CONTINUE TONIGHT THROUGH WEDNESDAY MORNING...THEN TRANSITION TO SNOW SHOWERS WEDNESDAY AFTERNOON. * SNOW LEVELS...AROUND 4000 FEET. * MAIN IMPACTS...SNOW COVERED OR SLIPPERY ROADS AS WELL AS REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
768 WWUS46 KSEW 131127 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 327 AM PST WED JAN 13 2016 WAZ567>569-131800- /O.CON.KSEW.WS.W.0001.000000T0000Z-160113T1800Z/ CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 327 AM PST WED JAN 13 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * ACCUMULATIONS...ADDTIONAL ACCUMULATIONS OF 5 TO 7 INCHES IS POSSIBLE THIS MORNING. * TIMING...SNOW WILL CONTINUE THIS MORNING...THEN TRANSITION TO SNOW SHOWERS DURING THE AFTERNOON. * SNOW LEVELS...3500 TO 4000 FEET...EXCEPT NEAR THE SURFACE IN THE PASSES THIS MORNING. * MAIN IMPACTS...SNOW COVERED OR SLIPPERY ROADS AS WELL AS REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
436 WWUS46 KSEW 131813 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1013 AM PST WED JAN 13 2016 WAZ567>569-131915- /O.EXP.KSEW.WS.W.0001.000000T0000Z-160113T1800Z/ CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 1013 AM PST WED JAN 13 2016 ...WINTER STORM WARNING HAS EXPIRED... HEAVY SNOW HAS ENDED. SNOW SHOWERS WILL GRADUALLY DECREASE TODAY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Jan 12, 3:50 AM PST, 5 hours 2 minutes earlier.
Area forecast discussion, Jan 12, 3:50 AM PST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
350 AM PST TUE JAN 12 2016
.SYNOPSIS...A FRONTAL SYSTEM WILL BRING RAIN AND LOCALLY BREEZY
CONDITIONS TODAY AND TONIGHT WITH MOUNTAIN SNOW...POSSIBLY HEAVY AT
TIMES OVERNIGHT. SHOWERS AND OR RAIN WILL PERSIST WEDNESDAY AND
THURSDAY AS A SERIES OF WEAK SYSTEMS MOVE ONSHORE OR BRUSH THE AREA.
UPPER LEVEL RIDGING WILL BUILD OVER THE REGION FRIDAY BRINGING A
BREAK IN THE WEATHER BEFORE AN ACTIVE AND WET PATTERN RETURNS
THROUGH THE WEEKEND.
&&
.SHORT TERM...A WET FRONTAL SYSTEM WILL AFFECT THE AREA TODAY
AS WARM FRONTAL PRECIPITATION CONTINUES TO WORK INTO THE
INTERIOR THIS MORNING. EXPECT WIDESPREAD RAIN AND
AND MOUNTAIN SNOW THROUGH THE AFTERNOON AND EVENING. THE TRAILING
COLD FRONT MAY BRING HEAVY SNOW TO THE WEST SLOPES OF THE CASCADES
TONIGHT. SNOW LEVELS WILL LINGER AROUND 3500-5000 FT...EXCEPT
LOWER AT THE PASSES WHERE TEMPS WILL REMAIN NEAR OR BELOW FREEZING
WITH THE EAST WINDS. HAVE ISSUED A WINTER STORM WATCH FOR THE
CASCADES LATE THIS AFTERNOON THROUGH WEDNESDAY MORNING TO COVER
THE POTENTIAL HEAVY SNOW. CONDITIONS WILL TRANSITION TO SHOWERS
AS THE FRONT MOVES EAST OF THE CASCADES LATE TONIGHT. THE FIRST
OF TWO WEAK DISTURBANCES WILL BRING A FEW MORE SHOWERS ON
WEDNESDAY...AND RAIN AGAIN THURSDAY AS A WARM FRONT BRUSHES THE
AREA FROM THE SOUTHWEST. SHOWERS WILL LINGER THURSDAY NIGHT AS A
WEAK UPPER LEVEL TROUGH EASES INTO OREGON.
.LONG TERM...MEDIUM RANGE MODELS CONTINUE TO SHOW AN UPPER LEVEL
RIDGE BUILDING INTO THE PACIFIC NORTHWEST FRIDAY RESULTING IN A
MAINLY DRY DAY...WITH A FEW LINGERING SHOWERS OVER THE MOUNTAINS.
THE NEXT IN A SERIES OF FRONTS WILL BRING RAIN SATURDAY. THIS
SYSTEM CONTINUES TO LOOK FAIRLY WET. 00Z GFS AND ECMWF SHOWING
DIFFERENT SOLUTIONS FOR SUNDAY. THE GFS CONTINUES
TO SHOW WHAT AMOUNTS TO A BRIEF BREAK ON SUNDAY...WHILE THE ECMWF
KEEPS SUNDAY WET. CONFIDENCE IN THE GUIDANCE AT THAT RANGE IS
LOW...HOWEVER...DESPITE THE DIFFERENCES...MODELS CONTINUE TO
REINFORCE THE IDEA THAT THE PATTERN WILL REMAIN ACTIVE THROUGH
THE EXTENDED.
&&
.AVIATION...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TODAY AND TONIGHT
AS A FRONT DISSIPATES ALONG THE COAST. AT THE SURFACE SOUTHEASTERLY
FLOW WILL INCREASE. AIR MASS IS MOIST AND STABLE. RAIN ON THE COAST
WILL SPREAD INLAND THIS MORNING. MOSTLY VFR CONDITIONS WILL
DETERIORATE TO MVFR DURING THE DAY AND REMAIN MVFR TONIGHT.
KSEA...DISCUSSION ABOVE APPLIES. WIND WILL BE SOUTHERLY 5-8 KT TODAY
THEN INCREASE TO 10-15 KT TONIGHT. CHB
&&
.MARINE...A COLD FRONT ALONG THE COAST WILL BRING BRIEF SOUTHEAST
GALES OVER THE COASTAL WATER TODAY AND SMALL CRAFT ADVISORY STRENGTH
WINDS OVER THE INLAND WATERS. WIND WILL DIMINISH TONIGHT THOUGH
WESTERLY WIND DOWN THE STRAIT LATE TONIGHT COULD APPROACH GALE FORCE.
MORE FRONTS WILL REACH THE AREA AROUND THURSDAY AND SATURDAY. WINDS
APPEAR STRONG ENOUGH FOR A GALES ON THE COAST WITH BOTH SYSTEMS.
MINOR TIDAL OVERFLOW IS POSSIBLE THIS MORNING IN LOW LYING AREAS
NEXT TO PUGET SOUND AND HOOD CANAL. THE PREDICTED HIGH TIDE IS 12.75
FEET IN SEATTLE AND RECENT ANOMALIES HAVE BEEN RUNNING ABOUT HALF TO
THREE-QUARTERS OF A FOOT. MINOR TIDAL OVERFLOW BEGINS AROUND 13.5
FEET. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR A FEW HOURS AROUND
THE TIME OF HIGH TIDE...7 AM AT SEATTLE. CHB
&&
.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED FOR THE NEXT 7 DAYS.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WATCH CASCADESTONIGHT THROUGH WEDNESDAY MORNING.
COASTAL FLOOD ADVISORY EARLY THIS MORNING NEAR PUGET SOUND AND
HOOD CANAL.
PZ...GALE WARNING COAST.
SMALL CRAFT ADVISORY ALL OTHER WATERS.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 1:49 AM PST | Coastal Flood Advisory | SEW | 7 hr | |
| Jan 12, 3:12 AM PST | Winter Storm Watch | SEW | 6 hr | |
| Jan 12, 8:52 AM PST | Winter Weather Advisory | SEW | 12 hr | |
| Jan 12, 11:04 AM PST | Flood Watch | SEW | Mason | 5 hr |
| Jan 12, 3:06 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 12 hr |
Nearby
Winter Storm Warnings in Washington, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.